MAUDE Adverse Event Report: AMBU A/S ASCOPE 4 BRONCHO; ASCOPE 4 BRONCHO REGULAR

AMBU A/S ASCOPE 4 BRONCHO; ASCOPE 4 BRONCHO REGULAR
Model Number 477001000
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Distal tip detached from the bronchoscope during procedure.The scope was removed from the patient immediately.Patient outcome not affected.
 
Additional Manufacturer Narrative
Scope not received for investigation yet.Picture of scope provided.Fault verified from picture.Scope retrieved for investigation from retention sample.The tip of the retention sample was verified being in good condition.Simulation test was performed on retention sample to replicate reported failure.An ett size 6.00mm and a dlt size 41fr.Was used being the minimum compatible sizes.The retention sample was lubricated and passed through the tubes smoothly.The test was then repeated with smaller sized tubes (ett 5.0mm and dlt 37fr.).The scope was stuck in the entry of the ett and could not pass.In the dlt the scope got stuck during insertion and after removal the tip was observed broken.No feedback was received from customer on the size of tube being used.Compatible sizes ett and dlt are indicated in the ifu.Based on available information and the performed simulation test it is suspected that scope got stuck in a tube with a non-compatible size (being to small) and removed with excessive force thereby causing the tip of the scope to break.According to ifu the user shall not apply excessive force, when removing the endoscope.

Brand Name
ASCOPE 4 BRONCHO
Common Device Name
ASCOPE 4 BRONCHO REGULAR
Manufacturer (Section D)
AMBU A/S
baltorpbakken 13
ballerup 2750
DA  2750
Manufacturer (Section G)
NAME AND ADDRESS: AMBU SDN. BHD.
lintang bayan lepas, phase iv
lot 69-b
penanag, 11900
MY   11900
Manufacturer Contact
kristine rasmussen
baltorpbakken 13
ballerup 2750
DA   2750
MDR Report Key16395800
Report Number9610691-2023-00008
Device Sequence Number6384739
Product Code EOQ
UDI-Device Identifier05707480135509
UDI-Public05707480135509
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K173727
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number477001000
Device Catalogue Number477001000
Device Lot Number1000591972
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2023
Initial Report FDA Received Date02/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown